Alert archive / Maryland / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 20, 2013, 9:44 PM EDT for Kent County, Maryland. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2013, 9:44 PM EDT (01:44 UTC)
- Expired
- Jul 20, 2013, 10:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Philadelphia/Mount Holly
County Kent County, MD
The radar
The Dover AFB radar (KDOX), 69 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 10:22 PM EDT | TSTM WND DMG | Still Pond, MD | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
420
WWUS81 KPHI 210144
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
944 PM EDT SAT JUL 20 2013
DEZ001-002-MDZ008-012-210245-
CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-
944 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENT...NORTHWESTERN
KENT...SOUTHEASTERN CECIL AND SOUTHERN NEW CASTLE COUNTIES...
AT 942 PM EDT...A STRONG THUNDERSTORM WAS NEAR BETTERTON...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS STORM WILL BE NEAR KENNEDYVILLE AROUND 950 PM...
GALENA AROUND 1000 PM...
SASSAFRAS AROUND 1010 PM...
TOWNSEND AROUND 1020 PM...
CHAMBERSVILLE AROUND 1030 PM...
PORT PENN AROUND 1040 PM.
LAT...LON 3938 7611 3938 7606 3944 7600 3946 7601
3952 7555 3947 7558 3942 7553 3936 7549
3928 7547 3925 7583 3926 7587 3925 7588
3925 7598 3923 7603 3921 7618 3932 7620
$$
FORECASTER: HEAVENERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 20, 7:46 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 20, 7:46 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 746 PM EDT SAT JUL 20 2013 .SYNOPSIS... A WEAK COLD FRONT THIS EVENING EXTENDED FROM NEAR BOSTON TO NEAR NEW YORK CITY...SOMERVILLE AND ALLENTOWN SOUTHWESTWARD INTO WEST VIRGINIA. THIS FRONT WILL STALL ACROSS TH DELMARVA SUNDAY AND MONDAY BEFORE LIFTING TO OUR NORTH ON TUESDAY. ANOTHER COLD FRONT IS ANTICIPATED TO APPROACH FROM THE NORTHWEST ON WEDNESDAY AND IT SHOULD ARRIVE ON WEDNESDAY NIGHT. THE FRONT MAY STALL OFF THE COAST FOR THURSDAY, FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... BOUNDARY AT 730 PM VCNTY KABE-KSMQ EVOLVING FROM SUSSEX COUNTY NJ AND KMPO SHOWERS AND TSTMS EARLIER THIS AFTN AND IS THE FOCUS THROUGH 9 PM FOR SHOWERS AND TSTMS. A FEW GUSTS AROUND 30 KT SO FAR INCLUDING KMPO...KABE AND BRICK NJ. NO IMMINENT PLANS FOR A WATCH. TSTMS STRUGGLING BEHIND PRIMARY SFC TROUGH AXISED NYC-KBWI AT 6 PM AND THERE MAY BE SOME MID LVL NVA. TSTMS MAY GROW IN A PRIMARY ROUND AROUND 04Z NEAR THE PA/MD BORDER BUT WAITING TO SEE DEVELOPMENT BEFORE FCSTG A DECENT SIZED COMPLEX OF STORMS THROUGH KILG-KPHL. BEST BULK SHEAR ABV 30 KT N OF RTE 80 THIS EVENING WHILE GREATEST INSTABILITY DELMARVA. AS THE FRONT SAGS SOUTH DURING THE OVERNIGHT HOURS...CONDITIONS WILL GRADUALLY IMPROVE COMPARED TO PREVIOUS NIGHTS, WITH LOWS DROPPING INTO THE MID 60S IN THE SOUTHERN POCONOS AND NORTHWEST NJ LATE TONIGHT. FURTHER SOUTH...LOWS TEMPERATURES IN THE MID TO UPPER 70S ARE EXPECTED...SO RELIEF MAY NOT BE AS NOTICEABLE. A BLEND OF MET/MAV MOS GUIDANCE WAS USED TO POPULATE THE GRIDS. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... THE COLD FRONT SAGS THROUGH A GOOD PART OF DELAWARE BY SUNDAY MORNING...THEN BECOMES NEARLY STATIONARY BEFORE WASHING OUT SOUTH OF THE AREA. THE PROXIMITY OF THIS BOUNDARY...PLUS SLIGHTLY COOLER AIR ALOFT...WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS THROUGH A GOOD PORTION OF THE CWA ON SUNDAY, ALTHOUGH THE GREATEST THREAT MAY BE SOUTH OF THE I-95 CORRIDOR. AN ISOLATED STRONG THUNDERSTORM IS NOT OUT OF THE QUESTION. WHILE ACTUAL AIR TEMPERATURES WILL BE SLIGHTLY COOLER WITH MAX TEMPS IN THE LOW 80S IN THE FAR NORTH AND UPPER 80S SOUTH, LOWER DEW POINT TEMPERATURES (GENERALLY IN THE 60S FROM PHL NORTH) WILL TRANSLATE TO SLIGHTLY LOWER HUMIDITIES TOO. THE ONLY EXCEPTION MAY BE THE DELMARVA SOUTH OF THE CD CANAL WHERE DEW POINT TEMPERATURES COULD HOVER IN THE LOW 70S MUCH OF THE DAY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... THE PERIOD FROM SUNDAY NIGHT THROUGH SATURDAY WILL FEATURE A LONG WAVE TROUGH OVER THE EASTERN STATES AND A RIDGE OVER THE WEST. TEMPERATURES ARE FORECAST TO RETURN NEAR NORMAL WITH HIGHS MAINLY IN THE 80S AND OVERNIGHT LOWS MOSTLY IN THE 60S AND LOWER 70S. THE WEAKENING FRONTAL BOUNDARY IS EXPECTED TO BE ACROSS OUR SOUTHERN COUNTIES ON SUNDAY EVENING AND IT MAY SINK SOUTHWARD A BIT ON SUNDAY NIGHT. AS A RESULT, WE WILL KEEP A LOW OR SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS OUR SOUTHERN COUNTIES WHILE OUR NORTHERN COUNTIES SHOULD REMAIN RAIN-FREE AS HIGH PRESSURE BUILDS ACROSS NORTHERN NEW ENGLAND. THE MID LEVEL FLOW IS EXPECTED TO BACK TOWARD THE SOUTHWEST ON MONDAY IN RESPONSE TO A SHORT WAVE DRIFTING ACROSS THE OHIO RIVER VALLEY AND VICINITY. AS A RESULT, THE PRECIPITATION ASSOCIATED WITH THE FRONTAL BOUNDARY SHOULD BE DRAWN BACK UP INTO OUR REGION. WE WILL INDICATE AN INCREASING CLOUD COVER AND CHANCE OF SHOWERS AND THUNDERSTORMS FROM SOUTH TO NORTH. PRECIPITABLE WATER VALUES ARE FORECAST TO BE NEAR OR IN EXCESS OF 2 INCHES, ESPECIALLY ACROSS OUR SOUTHERN COUNTIES, SO LOCALLY HEAVY RAINFALL IS POSSIBLE. THE MID LEVEL SHORT WAVE IS FORECAST TO PASS OVER OUR REGION AROUND TUESDAY NIGHT. AS THE FEATURE APPROACHES ON TUESDAY IT IS EXPECTED TO PULL THE SURFACE BOUNDARY TO THE NORTH AND THROUGH OUR FORECAST AREA. UNSETTLED CONDITIONS WILL LIKELY CONTINUE WITH A CHANCE OF SHOWERS AND THUNDERSTORMS FOR MONDAY NIGHT, TUESDAY AND TUESDAY NIGHT. ADDITIONAL IMPULSES IN THE MID LEVEL FLOW ALONG WITH ANOTHER SURFACE FRONT FROM THE NORTHWEST WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN OUR FORECAST FOR WEDNESDAY AND THURSDAY. A MID LEVEL SHORT WAVE IS ANTICIPATED TO PASS OVERHEAD ON THURSDAY NIGHT AND WE ARE EXPECTING THE POTENTIAL FOR PRECIPITATION TO DECREASE IN ITS WAKE FOR FRIDAY AND SATURDAY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TONIGHT...39 KT GUSTY TSTMS WITH BRIEF IFR CONDS ALONG THE OUTFLOWS-WEAK CDFNT VCNTY KXLL-KJFK. THOSE SHOULD SEND MORE OUTFLOWS SOUTHWARD AND WEAKEN WHILE NEW STORMS MAY DEVELOP IN THE LARGER INSTABILITY OF MD/DE IN THE 02Z-06Z TIME FRAME. SOME MVFR FOG AND HAZE POSSIBLE OVERNIGHT WITH A WSHIFT FROM SW TO LIGHT N AS THE SHOWERS AND TSTMS END. SUNDAY...VFR SCT-BKN AOA 4000 FT. SCT SHOWERS AND TSTMS EXPECTED... MAINLY VCNTY KPHL SOUTHWARD IN WEAK SHEARED ENVIRONMENT WHICH MEANS BRIEF IFR CONDS IN ANY TSTMS AND A POSSIBLE G30KT. OUTLOOK... SUNDAY NIGHT THROUGH THURSDAY...MAINLY VFR WITH LATE NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS POSSIBLE EACH DAY. ALSO, THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY, MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE SHOWERS AND THUNDERSTORMS MAY BE ACCOMPANIED BY LOW CEILINGS AND REDUCED VISIBILITY. && .MARINE... OVERNIGHT...WILL PROBABLY CANCEL SCA AT 930 PM PENDING NO FURTHER RISK OF ATLC WATERS SLY FETCH DRIVEN SEAS TO 5 FT OR ANY GUSTS OVER 22 KT...EXCEPT FOR A POSSIBLE SMW GUST IN A TSTM. NO SCA EXPECTED SUNDAY IN A VERY LIGHT WIND FLOW. HAZY S NJ AND DE WATERS AND POSSIBLE AFTN TSTM WITH GUST 30 KT. OUTLOOK... A SURFACE FRONT IS EXPECTED TO MEANDER OVER OR NEAR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE FROM SUNDAY NIGHT THROUGH MONDAY NIGHT BEFORE LIFTING TO THE NORTH ON TUESDAY. ANOTHER FRONTAL BOUNDARY FROM THE NORTHWEST IS EXPECTED TO ARRIVE AROUND WEDNESDAY NIGHT. WIND SPEEDS AND WAVE HEIGHTS SHOULD REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && .RIP CURRENTS... WITH WAVE HEIGHTS BUILDING INTO THE 4 TO 5 FEET RANGE ON OUR OCEAN WATERS IN THE SOUTHERLY SWELL TODAY, THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE NEW JERSEY SHORE. OUR LOCAL CALCULATIONS CONTINUE TO GIVE THE DELAWARE BEACHES A LOW RISK FOR TODAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ANZ450>455. && SYNOPSIS...IOVINO/DRAG 745 NEAR TERM...DRAG/MIKETTA 745 SHORT TERM...MIKETTA LONG TERM...IOVINO AVIATION...DRAG/IOVINO/MIKETTA 745 MARINE...DRAG/IOVINO/MIKETTA 745 RIP CURRENTS...
Hazardous weather outlook, Jul 20, 6:53 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 653 PM EDT SAT JUL 20 2013 NJZ001-007>009-PAZ054-055-060>062-101-103-105-212300- SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-212300- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ010-012-013-020-027-212300- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THUNDERSTORMS EARLY THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ016-021>023-212300- SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-212300- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME THUNDERSTORMS ON SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ014-024>026-212300- EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-212300- DELAWARE BEACHES- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-212300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 653 PM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS AND FREQUENT CLOUD TO SURFACE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME THUNDERSTORMS ON SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY WINDS, MAINLY SOUTH OF GREAT EGG INLET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 8:56 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT SAT JUL 20 2013
DEZ001-MDZ008-210200-
CECIL MD-NEW CASTLE DE-
856 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CECIL AND CENTRAL NEW
CASTLE COUNTIES...
AT 855 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHARLESTOWN...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS STORM WILL BE NEAR HOLLYWOOD BEACH AROUND 910 PM...
CHESAPEAKE CITY AROUND 920 PM...
MOUNT PLEASANT AROUND 930 PM...
SAINT GEORGES AROUND 940 PM...
DELAWARE CITY AROUND 950 PM.
LAT...LON 3966 7556 3962 7560 3959 7559 3964 7557
3963 7556 3957 7556 3951 7555 3947 7559
3946 7601 3952 7599 3954 7603 3958 7604
FORECASTER: HEAVENERLocal storm report, Jul 20, 9:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
902 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
07/20/2013 M53 MPH PHILADELPHIA PA ASOS
&&
EVENT NUMBER PHI1300292
WDLocal storm report, Jul 20, 9:09 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
909 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST WOODBURY 39.84N 75.15W
07/20/2013 M52 MPH GLOUCESTER NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1300293
WDLocal storm report, Jul 20, 9:12 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT SAT JUL 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
07/20/2013 M66 MPH PHILADELPHIA PA ASOS
&&
EVENT NUMBER PHI1300294
WDSpecial weather statement, Jul 20, 9:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
913 PM EDT SAT JUL 20 2013
NJZ020-026-210145-
COASTAL OCEAN NJ-OCEAN NJ-
913 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OCEAN COUNTY...
AT 912 PM EDT...A STRONG THUNDERSTORM WAS NEAR OCEAN ACRES...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS STORM WILL BE NEAR BARNEGAT AROUND 920 PM...
WARETOWN AROUND 930 PM...
BARNEGAT LIGHT AROUND 940 PM.
LAT...LON 3970 7413 3970 7431 3981 7431 3982 7416
3975 7418 3972 7415 3974 7414 3977 7415
3978 7413 3980 7413 3982 7410 3982 7408
3977 7408
FORECASTER: HEAVENERSpecial weather statement, Jul 20, 9:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
944 PM EDT SAT JUL 20 2013
DEZ001-002-MDZ008-012-210245-
CECIL MD-KENT DE-KENT MD-NEW CASTLE DE-
944 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENT...NORTHWESTERN
KENT...SOUTHEASTERN CECIL AND SOUTHERN NEW CASTLE COUNTIES...
AT 942 PM EDT...A STRONG THUNDERSTORM WAS NEAR BETTERTON...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS STORM WILL BE NEAR KENNEDYVILLE AROUND 950 PM...
GALENA AROUND 1000 PM...
SASSAFRAS AROUND 1010 PM...
TOWNSEND AROUND 1020 PM...
CHAMBERSVILLE AROUND 1030 PM...
PORT PENN AROUND 1040 PM.
LAT...LON 3938 7611 3938 7606 3944 7600 3946 7601
3952 7555 3947 7558 3942 7553 3936 7549
3928 7547 3925 7583 3926 7587 3925 7588
3925 7598 3923 7603 3921 7618 3932 7620
FORECASTER: HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:33 PM EDT | Special Weather Statement | PHI | Camden | 57 min |
| Jul 20, 8:39 PM EDT | Special Weather Statement | PHI | Camden | 66 min |
| Jul 20, 8:49 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester | 56 min |
| Jul 20, 9:13 PM EDT | Special Weather Statement | PHI | Ocean | 32 min |
| Jul 20, 9:38 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 67 min |
| Jul 20, 9:51 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Ocean | 54 min |
| Jul 20, 9:59 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 61 min |
| Jul 20, 10:07 PM EDT | Special Marine Warning | PHI | 83 min | |
| Jul 20, 10:46 PM EDT | Special Weather Statement | PHI | Burlington | 59 min |
| Jul 20, 10:52 PM EDT | Special Weather Statement | PHI | Atlantic | 53 min |
| Jul 20, 11:10 PM EDT | Special Marine Warning | PHI | 95 min | |
| Jul 21, 3:10 PM EDT | Special Weather Statement | PHI | Ocean | 65 min |
| Jul 21, 3:17 PM EDT | Coastal Flood Advisory | PHI | Middlesex, Monmouth, Ocean | 6 hr |
| Jul 21, 3:44 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 2 hr |
| Jul 21, 4:16 PM EDT | Special Weather Statement | PHI | Burlington | 89 min |
| Jul 21, 4:20 PM EDT | Areal Flood Advisory | PHI | Burlington | 3 hr |
| Jul 21, 4:44 PM EDT | Special Weather Statement | PHI | Burlington | 61 min |
| Jul 21, 5:03 PM EDT | Areal Flood Advisory | PHI | Burlington | 3 hr |
| Jul 21, 5:18 PM EDT | Severe Thunderstorm Warning | PHI | Burlington | 57 min |
| Jul 21, 5:28 PM EDT | Areal Flood Advisory | PHI | Burlington | 3 hr |
| Jul 21, 5:52 PM EDT | Special Weather Statement | PHI | Ocean | 53 min |
| Jul 21, 6:20 PM EDT | Special Weather Statement | PHI | Atlantic | 55 min |
| Jul 21, 6:33 PM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 3 hr |
| Jul 21, 7:02 PM EDT | Special Weather Statement | PHI | Atlantic | 88 min |
| Jul 21, 7:04 PM EDT | Special Marine Warning | PHI | 56 min | |
| Jul 21, 7:25 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington | 3 hr |
| Jul 20, 8:56 PM EDT | Special Weather Statement | PHI | New Castle | 64 min |
| Jul 20, 10:17 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle | 58 min |
| Jul 20, 10:55 PM EDT | Areal Flood Advisory | PHI | New Castle | 3 hr |
| Jul 21, 3:17 PM EDT | Special Weather Statement | PHI | Sussex | 58 min |
| Jul 21, 4:25 PM EDT | Special Weather Statement | PHI | Sussex | 95 min |
| Jul 21, 4:50 PM EDT | Flash Flood Warning | PHI | Sussex | 4 hr |
| Jul 21, 4:58 PM EDT | Areal Flood Advisory | PHI | Kent | 3 hr |
| Jul 21, 5:45 PM EDT | Special Weather Statement | PHI | Sussex | 60 min |
| Jul 21, 6:28 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 3 hr |
| Jul 20, 11:25 PM EDT | Special Weather Statement | PHI | Kent | 65 min |
| Jul 21, 4:35 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 85 min |
| Jul 21, 4:36 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 84 min |
Nearby
Special Weather Statements in Maryland, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.